Alert archive / Kentucky / Wind Advisories in 2011
Wind Advisory 5, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Nov 12, 2011, 4:16 PM CST for 4 states. It took effect at Nov 13, 2011, 4:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2011, 4:16 PM CST (22:16 UTC)
- In effect from
- Nov 13, 2011, 4:00 AM CST
- Expired
- Nov 13, 2011, 4:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS73 KPAH 122216 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 416 PM CST SAT NOV 12 2011 ...STRONG WINDS LIKELY ACROSS THE REGION ON SUNDAY... THE PRESSURE GRADIENT BETWEEN LOWER PRESSURES IN THE CENTRAL PLAINS AND HIGH PRESSURE IN THE SOUTHEAST U.S. WILL SET UP STRONG SOUTHWESTERLY WINDS EARLY SUNDAY MORNING ACROSS THE QUAD STATE REGION. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131000- /O.NEW.KPAH.WI.Y.0005.111113T1400Z-111113T2200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 416 PM CST SAT NOV 12 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM CST SUNDAY. * SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS WILL HAVE STRONG SOUTHWESTERLY WINDS THE EARLIEST...STARTING AROUND SUNRISE. PEAK WINDS ARE EXPECTED TO OCCUR A FEW HOURS LATER IN WESTERN KENTUCKY AND SOUTHWESTERN INDIANA. WINDS ARE EXPECTED TO DIMINISH ACROSS THE ENTIRE REGION BY 4 PM. * SUSTAINED WINDS 25 TO 30 MPH ARE LIKELY...WITH GUSTS TO 45 MPH COMMON. * CONTROL OF HIGH PROFILE VEHICLES WILL BE HINDERED BY THESE WINDS. BOATERS ARE STRONGLY DISCOURAGED FROM VENTURING OUT ON WATERWAYS DUE TO ROUGH CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. && $$
1 follow-up statement
861 WWUS73 KPAH 131000 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 400 AM CST SUN NOV 13 2011 ...STRONG WINDS LIKELY ACROSS THE REGION TODAY... THE PRESSURE GRADIENT BETWEEN LOWER PRESSURE IN THE CENTRAL PLAINS AND HIGH PRESSURE IN THE SOUTHEAST U.S. WILL PRODUCE STRONG SOUTHWESTERLY WINDS ACROSS THE QUAD STATE REGION TODAY. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-132200- /O.EXT.KPAH.WI.Y.0005.111113T1000Z-111113T2200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 400 AM CST SUN NOV 13 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS WILL HAVE STRONG SOUTHWESTERLY WINDS EARLY THIS MORNING...WITH CONDITIONS THEN SPREADING EASTWARD ACROSS WESTERN KENTUCKY AND SOUTHWESTERN INDIANA. WINDS ARE EXPECTED TO DIMINISH ACROSS THE ENTIRE REGION BY 4 PM. * SUSTAINED WINDS 25 TO 30 MPH ARE LIKELY...WITH GUSTS TO 45 MPH COMMON. * HIGH PROFILE VEHICLES WILL BE MOST AFFECTED BY THESE WINDS... ESPECIALLY THOSE TRAVELLING IN AN EAST TO WEST DIRECTION. BOATERS ARE STRONGLY DISCOURAGED FROM VENTURING OUT ON WATERWAYS DUE TO ROUGH CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. && $$ JP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Nov 12, 3:39 PM CST, 37 minutes earlier.
Area forecast discussion, Nov 12, 3:39 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
339 PM CST SAT NOV 12 2011
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT...
A NRN STREAM PERTURBATION IN THE MID LEVELS WAS MOVING THROUGH THE
PAH FORECAST AREA TODAY...INCREASING MID TO HIGH CLOUD COVER. THE SFC
PRESSURE GRADIENT BETWEEN LOWER PRESSURE TO OUR NW AND HIGH
PRESSURE OVER THE SERN CONUS INCREASED TODAY AND YIELDED SUSTAINED
WINDS OF GREATER THAN 15 KNOTS AT MOST LOCATIONS...WITH GUSTS WELL
INTO THE 20S.
THIS GRADIENT WILL TIGHTEN EVEN MORE OVERNIGHT IN OUR AREA AS
ANOTHER NRN STREAM SHORTWAVE ZIPS ACROSS THE UPPER MIDWEST AND A
SFC BOUNDARY APPROACHES OUR AREA FROM THE NW. EVEN THOUGH THERE
WILL BE SOME LOW CLOUDINESS AROUND...WINDS OVERNIGHT WILL
PROBABLY PREVENT MUCH OF A NOCTURNAL INVERSION FROM FORMING. 50+
KTS BELOW 3 KFT WAS SHOWN IN THE MODELS SHORTLY AFTER SUNRISE
EVERYWHERE...AND SOME OF THIS IS LIKELY TO TRANSLATE DOWNWARD. THE
BEST CHANCE OF SUSTAINED WINDS OF 26 KTS /30 MPH/ WILL BE IN THE
WEST AS EARLY AS 800 AM...AND IN THE EAST A LITTLE LATER. GUSTS TO
39 KTS /45 MPH/ ARE PROBABLE IN PARTS OF THE AREA. THUS A WIND
ADVISORY HAS BEEN ISSUED FOR THE ENTIRE REGION FROM 14Z-22Z SUNDAY.
IT IS POSSIBLE THAT THE WINDS MAY DIE DOWN A BIT IN THE WRN HALF
OF THE PAH FORECAST AREA BY EARLY AFTERNOON...AND THE ADVISORY MAY
END UP BEING CANCELLED BEFORE 4 PM THERE.
ONLY SMALL CHANCES OF MEASURABLE PCPN ASSOCIATED WITH THIS
FEATURE ARE IN THE FORECAST FOR SUNDAY. SUNDAY NIGHT...A BETTER
DEFINED SFC BOUNDARY WILL CONTINUE TO APPROACH THE REGION...MOTIVATED
BY SLIGHTLY CYCLONIC MID/UPPER LEVEL WSWRLY FLOW. THIS WILL TEND
TO STEADILY RAMP UP POPS FOR WARM ADVECTION SHOWERS. THERE APPEARS
TO BE ENOUGH INSTABILITY FOR SOME CLOUD TO GROUND LIGHTNING
STARTING SUNDAY NIGHT AND SPREADING EWD BY MON. AS THE SFC
BOUNDARY LINES UP WITH THE MID/UPPER FLOW AND SLOWS...THERE WILL BE
POTENTIAL FOR SIGNIFICANT AMOUNTS OF RAIN THROUGH AT LEAST MON
NIGHT /1-2 INCHES/. THE MED RANGE MODELS SHOWED A SRN STREAM MID
LEVEL SHORTWAVE AND SFC LOW THAT IS PROGGED TO PHASE WITH THE
BROAD CYCLONIC MID LEVEL FLOW ACROSS THE NRN HALF OF THE
COUNTRY MON NIGHT/TUE...HOWEVER THE ECMWF IS SHOWING MORE DEEPENING/SLOWING OF
THIS FEATURE THAN THE GFS.
.LONG TERM /TUESDAY THROUGH SATURDAY...
TWO MAIN SYSTEMS TO WATCH DURING THIS TIME FRAME. FIRST IS THE
SYSTEM EXITING THE AREA ON TUESDAY NIGHT. IF ONE BELIEVES THE NEW
ECMWF THE PRECIPITATION MAY LINGER A BIT LONGER. AT THIS POINT
WILL GO DRY ON WEDNESDAY. MODELS HINT AT NEW WAVES DEVELOPING
ALONG THE SLOW MOVING FRONT THAT WILL CROSS THE AREA DURING THE
MONDAY/TUESDAY TIME FRAME. AFTER THAT HIGH PRESSURE MOVES IN. WENT
BELOW GUIDANCE ON THURSDAY MORNING...CLOSE TO RAW GFS TEMPS.
SHOULD HAVE MOSTLY CLEAR SKIES AND LIGHT WINDS. PLUS VERIFICATION
STATS FROM PREVIOUS COLD SPELLS SUGGEST THAT RAW MODEL BLEND IS
USUALLY THE WAY TO GO.
UPPER LEVEL RIDGE IS FORECAST TO BUILD OVER THE REGION LATE IN THE
WEEK WITH LOW PRESSURE FORMING ALONG THE COLORADO FRONT RANGE. THIS
SHOULD DEVELOP A WARM FRONT IN THE VICINITY OF THE OHIO VALLEY. GFS
ENSEMBLE DATA HINTS AT WARM AIR ADVECTION SHOWERS AND THUNDERSTORMS
SATURDAY INTO SATURDAY NIGHT.
&&
.AVIATION...
GUSTY SURFACE WINDS FROM S/SW WITH GUSTS TO 25 KTS THROUGH LATE
TONIGHT...THEN EXPECT WIND GUSTS TO INCREASE TO AT LEAST 35 KTS
FOR THE LATTER PART OF THE TAF PERIOD. VFR CEILINGS EXPECTED UNTIL
AFTER 12Z WHEN MVFR CEILINGS ARE LIKELY WITH SCATTERED SHOWERS IN
THE AREA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 8 AM TO 4 PM CST SUNDAY FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...WIND ADVISORY FROM 8 AM TO 4 PM CST SUNDAY FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...WIND ADVISORY FROM 8 AM TO 4 PM CST SUNDAY FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...WIND ADVISORY FROM 8 AM TO 4 PM CST SUNDAY FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
SHORT TERM...DB
LONG TERM/AVIATION...PSHazardous weather outlook, Nov 12, 3:27 AM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 327 AM CST SAT NOV 12 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-130930- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 327 AM CST SAT NOV 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL PRODUCE ELEVATED FIRE DANGER THIS AFTERNOON...MAINLY WHERE CONDITIONS ARE DRIEST ACROSS THE PENNYRILE REGION OF WESTERN KENTUCKY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE QUAD STATE FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME...HOWEVER LOCALLY HEAVY RAINFALL WILL BE THE GREATEST THREAT...ESPECIALLY MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JP
Nearby
Wind Advisories in Kentucky, 2011Wind Advisories in Illinois, 2011Wind Advisories in Missouri, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.